MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Corneal Edema (1791); Intraocular Pressure Increased (1937); Pupillary Block (2026); Blurred Vision (2137); Visual Disturbances (2140); Halo (2227); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 11/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Work order search: no similar complaint type events were reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated that a 13.2mm, micl13.2, -6.0 diopter, implantable collamer lens was implanted into the patients left eye (os) on (b)(6) 2020.Excessive vault, pupil block, angle closure with elevated iop (43mmhg), glare/haloes and blurred vision was observed.Additional surgical intervention (pi) was performed.It was reported that the problem resolved, last visit date (b)(6) 2020 (bcva:20/20, ucva:20/25-, vault:1.0 ct, iop:14mmhg).The reporter stated "he developed a steroid response with corneal edema (b)(6) 2020 and was switched to lotemax from prednisolone acetate 1%.Has since been tapered off all steroids and iop lowering medications successfully." in the reporters opinion the cause of this event may have been retained ovd behind the iol.
 
Additional Manufacturer Narrative
H6 - health effect clinical code: 4581 - angle closure, should have been specified in initial medwatch report.Claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key11234650
Report Number2023826-2021-00225
Device Sequence Number11793583
Product Code MTA
UDI-Device Identifier00841542103213
UDI-Public00841542103213
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model NumberMICL
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/28/2020
Supplement Date Received by Manufacturer06/30/2021
Initial Report FDA Received Date01/27/2021
Supplement Report FDA Received Date06/30/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: SFC-45 W/FTP, LOT# UNK; CARTRIDGE MODEL: SFC-45 W/FTP, LOT# UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age26 YR